Alert archive / Kansas / Wind Chill Advisories in 2022
Wind Chill Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 3, 2022, 2:46 PM CST for 16 counties in Kansas. It took effect at Feb 3, 2022, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2022, 2:46 PM CST (20:46 UTC)
- In effect from
- Feb 3, 2022, 9:00 PM CST
- Expired
- Feb 4, 2022, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS43 KDDC 032046 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 246 PM CST Thu Feb 3 2022 KSZ043-044-061>064-074>078-084>088-041015- /O.NEW.KDDC.WC.Y.0004.220204T0300Z-220204T1500Z/ Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell- Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 246 PM CST Thu Feb 3 2022 /146 PM MST Thu Feb 3 2022/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 9 PM CST /8 PM MST/ this evening to 9 AM CST /8 AM MST/ Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
1 follow-up statement
329 WWUS43 KDDC 040708 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 108 AM CST Fri Feb 4 2022 KSZ043-044-061>064-074>078-084>088-041415- /O.CON.KDDC.WC.Y.0004.000000T0000Z-220204T1500Z/ Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell- Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 108 AM CST Fri Feb 4 2022 /1208 AM MST Fri Feb 4 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 9 PM CST /8 PM MST/ this evening to 9 AM CST /8 AM MST/ Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 2:41 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 3, 2:41 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 241 PM CST Thu Feb 3 2022 ...Updated short and long term discussion... .SHORT TERM...(This evening through Friday) Issued at 241 PM CST Thu Feb 3 2022 An upper level longwave trough extended over much of North America this morning as evident in upper air analysis and model initializations. The base of this trough was over New Mexico this morning and was generating some light snow across western Oklahoma into the Panhandles and far southwest Kansas. A shortwave disturbance was diving into the base of the trough and helping kick it eastward this afternoon. At the surface, a 1040mb high pressure ridge was building south into the central High Plains. Snow has persisted in the area from Elkhart to Liberal this morning but has been light enough to not cause any travel problems in that area. Latest regional radar loops show the area starting to diminish rapidly over the southwest corner and spread more into far south central Kansas. This trend will continue through the rest of the afternoon with snow ending and skies clearing across the area by this evening. Clear skies and a fresh snowpack will promote good radiational cooling tonight and we should see temperatures spike downward. The previous forecast was already undercutting guidance across the area, especially where snowcover is more prominent. Have continued that trend and even lowered temperatures a few more degrees in some places. Winds will become westerly tonight at around 10 mph and this will result in wind chill temperatures dropping back down into the -15F to 20F range. Will hoist another Wind Chill Advisory tonight for areas mainly west of Highway 283. Later shifts will need to monitor whether this needs any eastward extension. Upper level ridging builds into the central High PLains on Friday as the upper trough moves east out of the region. This will bring sunny skies along with some warm air advection on west to northwest winds. Temperatures will only warm into the low/mid 30s over the snowpack while highs should climb to around 40 in areas that did not receive any significant snowfall along the I-70 corridor. .LONG TERM...(Friday night through Thursday) Issued at 241 PM CST Thu Feb 3 2022 Dry conditions with some warmer temperatures are expected through the extended period as a ridge/trough pattern continues over North America and northwest flow aloft continues over the central High Plains. Periodic upper level shortwave troughs will move southeast over the region around Sunday and Tuesday. These will push mainly dry cold fronts through western Kansas. Only some brief cooldowns are expected as the coldest air will stay to the northeast of western Kansas...across the northern Plains and Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1136 AM CST Thu Feb 3 2022 Light snow will result in IFR to occasional LIFR vsbys at Liberal for a few hours this afternoon before tapering off to flurries. The flurries will end later this afternoon with all locations seeing clearing skies this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC -1 34 14 43 / 10 0 0 0 GCK -2 32 13 42 / 0 0 0 0 EHA -5 35 12 47 / 0 0 0 0 LBL -5 34 8 45 / 0 0 0 0 HYS 1 40 15 47 / 0 0 0 0 P28 0 34 9 42 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM CST /8 PM MST/ this evening to 9 AM CST /8 AM MST/ Friday for KSZ043-044-061>064-074>078-084>088. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Feb 3, 3:20 AM CST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 320 AM CST Thu Feb 3 2022 KSZ030-031-043>046-061>066-074>081-084>090-040930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 320 AM CST Thu Feb 3 2022 /220 AM MST Thu Feb 3 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- A combination of wind and very cold temperatures this morning will create dangerous wind chill temperatures capable of causing frostbite and hypothermia within 30 minutes without proper clothing. Day 1 Hazards ------------- * Excessive Cold: Elevated Risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A combination of wind and very cold temperatures Friday morning will create dangerous wind chill temperatures capable of causing frostbite and hypothermia within 30 minutes without proper clothing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Local storm report, Feb 3, 11:21 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1121 AM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW HUGOTON 37.18N 101.35W
02/03/2022 E8.0 INCH STEVENS KS PUBLIC
STORM TOTAL BUT STILL SNOWING LIGHTLY AT THE
TIME OF THE OBSERVATION.
&&
JAHNearby
Wind Chill Advisories in Kansas, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.